Jump to content





Not So Pretty Side Effects--Ladies, Listen Up.

Posted by hope2013, 17 July 2013 · 980 views

side effects antibiotics
So, if you're a male, I suggest you veer away from this particular blog post.
 
I've been doing this skin care regimen consisting of an oral antibiotic, topical antibiotic, topical retinoid, benzoyl peroxide face wash, and cerave gentle cleanser and moisturizer for about a month now and I really, really like it. My face is SO much more clear. It's crazy how clogged my pores were--I always had dark pores or blackheads or even very little white bumps/clogged pores. Now, my face is so smooth--I haven't had any new acne in 2 weeks, just a really, really small clogged pore on my right cheek that I messed with and is healing (it just looks like a small pink mark now).
 
Here's the downside though--the oral antibiotic has given me a yeast infection. The antibiotic is doing it's job--it's killing off bad bacteria in my body that causes excess oil, clogged pores, and acne. However, it's also killing off good bacteria too, which my body needs to stay healthy and at a balanced pH level. Yes, yuck. But, I've taken antibiotics for other things before and have dealt with this on other occasions. I'm counteracting it with over the counter AZO Yeast Infection pills (taken up to 3 times max daily) and Alphadophilus pills (good bacteria). 
 
Has anyone taken an antibiotic for their acne for a long time? Did you get a yeast infection and if so-- Did you continue taking the antibiotic, cut back on the dosage, or did you body eventually get used to it?
 
I'd like to know what the other women think, esp. if you've taken Minocycline before. I'm taking one 100mg pill in the morning and one 100mg pill at night. 




I took minocycline in high school and it completely cleared up my skin! But then I built up immunity to it and broke out again. And now I'm on accutane! I didn't experience a yeast infection at all while on antibiotics. Are you still planning on getting on accutane?

Yes! I'm so nervous about starting accutane and having a bad initial breakout right as I go back to college for the fall semester of my senior year, but I think over time I would probably build up a resistance to Minocycline, so I should go to the source of the acne and fix that, aka what accutane does. 

 

My skin is really clear right now though, I only have a couple of red marks from tiny clogged pores. how long were you on Minocycline?

Yeah I understand that. Minocycline stopped working for me about a year in. Then I switched to amoxicillin for about 3-4 years and am now on accutane. The IB sucks but I've already seen so much improvement in the texture of my skin in the span of a month so I believe in it! Just keep in mind that the IB will probably be the last breakout you'll ever have :)

Thanks :) that's a good point. Yeah, i have a few spots that are healing right now even on this regimen, so I know I should go for it and do accutane. I really, really hate acne. Let's hope accutane works for both of us!

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

Latest Visitors